Hail, Blue Earth
- When
- September 20, 9:28 PM CST
- Where
- Blue Earth County, 1.64 mi ESE of Mankato
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.160, -93.990
On the evening of September 20th, a warm front was stretched west to east across southern Minnesota originating from a developing low pressure system across the South Dakota and Nebraska border. The weather pattern, and associated boundaries were nearly stationary through early Thursday morning, September 22nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
On the evening of September 20th, a warm front was stretched west to east across southern Minnesota originating from a developing low pressure system across the South Dakota and Nebraska border. The weather pattern, and associated boundaries were nearly stationary through early Thursday morning, September 22nd. The atmosphere was very moist, which was evident in the soundings as near record high Precipitable Water (PWAT) values were noted.
Although the most significant part of this weather event was flooding, some large hail was observed the evening of September 20th, and during the afternoon and evening of Wednesday, September 21st.
The evening of Tuesday, September 20th, an area of thunderstorms formed along and north of the warm front in southern Minnesota. Heavy rain fell in south central Minnesota, especially near Waseca. A Flash Flood Warning was issued for portions of southern Minnesota but no major issues were reported. Ultimately, 2 to 3 inches of rain fell in a rather short period of time near Janesville and Waseca late Tuesday night. This rainfall event, although localized, created very wet antecedent conditions before the main heavy rainfall event developed the evening of Wednesday, September 21st.
The evening and overnight of September 21st-22nd saw much more and widespread heavy rainfall across southern Minnesota. Two areas that were hit the hardest occurred across Hennepin and Anoka counties, in the Twin Cities metro area, and around Mankato, Waseca and Owatonna.
The worst and most significant flash flood event occurred between Greenfield, Corcoran in Hennepin County, eastward to Spring Lake Park, Fridley, Lexington and Lino Lakes in Anoka County. The first heavy rainfall event occurred between 5 PM and 8 PM CST. This event produced between 3 and 6 inches of rainfall in less than 3 hours, with some areas receiving 3 to 4 inches of rain in less than 90 minutes based on local observations. The second event produced an additional 2 to 4 inches after 9 PM CST in the same areas which prompted a small region to have a Flash Flood Emergency issued. Upwards of 7, to nearly 10 inches of rain fell before midnight. Due to this extreme event, there were hundreds of abandoned cars with water reaching the car windows in northwest metro suburbs during the height of the storm. Interstate 94 in the north metro was closed for a period that night. Five private residents had 3-4 feet of water in their basements, and two homes had water completed filled to the top in Maple Grove. In addition to the homes, there were 15 county roads closed at one point around Maple Grove and Brooklyn Park based on reports from the Hennepin County Emergency Management. A small part of Highway 169 near the border of Maple Grove and Brooklyn Park was closed for 4 days due to the runoff from earlier torrential rainfall.
The other flash flood event occurred near Mankato (northeast Blue Earth County) eastward through Waseca and Steele Counties. Thunderstorms that developed Wednesday evening were much more widespread, and trained over the same areas along and north of the front. Rainfall amounts ranged from 4 to 6 inches from Mankato, to Albert Lea, Kenyon and Faribault. The highest 24-hour total ending on the morning of September 22 was 7.64 inches at the U of M Southern Research and Outreach Center in Waseca. This brought the two-day total at that location to 10.16 inches, including the 2.52 inches of rain that fell with the first wave on September 20-21. This is the highest two-day total ever recorded in Waseca.
Due to the ground that was already saturated from earlier torrential rainfall the day before, the flooding situation became extreme, with ongoing areal flooding lasting for the next several days as the runoff continued.
There were many reports of basements flooded, closed roads and washouts, and standing water in Waseca and other locations as well. There were a few homes in Waseca that were evacuated due to the flood waters. The indoor ice arena in Waseca had six inches of water on the freshly-iced rink. Loon Lake in Waseca rose over its banks and flooded nearby streets in town. The rising waters of Fountain Lake in Albert Lea encroached into town during the day on September 23, detouring Highway 65 (Main Street) near the lake.
According to the emergency manager at least 75 percent of the homes in the Waseca area were damaged by flooding. A line nearly 200 yards long of trucks and cars filled with wet carpets, furniture and waterlogged TVs and appliances was lined up at the City of Waseca debris dump site.
There was major flooding on rivers and creeks across portions of southern Minnesota that lasted for several days beyond the event. The North Fork Zumbro River near Wanamingo reached a record flood stage of 23.38 feet during the morning of 9/22. The previous record was 23.2 feet. Other rivers, and streams that rose significant or crested above flood stage were the Straight, Cannon, Cobb and Le Sueur.
During the height of the flood event, I-694, I-90, and Highway 169 in Minnesota were closed for a time due to high water. Dozens of county roads were also closed near Waseca, Minnesota in south central MN. Many stalled vehicles, flooded basements and a few localized evacuations took place around southern Minnesota.
Reports from the Minnesota Department of Transportation had numerous state roads closed through Thursday, September 22nd as runoff continued. Some of the major roads that were affected by the flood waters in south central Minnesota included; Highways 13, 14, 30, 71, 83, 22, 28, and 15.
Several of the main roads didn't reopen until Friday morning, September 23rd. Plus, a few didn't open until the following week.
In addition to the road closures, several gravel roads experienced erosion. Within the Blue Earth County Park System, Wildwood Park and the Fort Le Hillier Canoe Landing had been closed.
Several daily rainfall records were broken which included; Waseca at 7.64 inches, 5.15 inches at Wells, 3.70 inches at Zumbrota, and 3.09 inches at Winnebago.
Due to the extreme event, the President of the United States officially declared the significant storm and flooding in September a major disaster. This declaration brought federal and state aid to the following counties: Blue Earth, Freeborn, Goodhue, Le Sueur, Rice, Steele, Waseca, and others in southeast Minnesota.
The widespread flooding caused significant damage to roads, buildings, and infrastructure. According to a preliminary damage report completed in October 2016, officials determined $8.3 million in public infrastructure damage and $10.1 million in estimated individual needs were noted. Over 6,000 homes and businesses were affected by the flood waters across southern Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 20, 5:36 PM CST, 3 hours 52 minutes earlier.
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
636 PM CDT TUE SEP 20 2016
.SHORT TERM...(This evening through Wednesday)
Issued at 330 PM CDT Tue Sep 20 2016
The short term forecast revolved around convection both tonight
along the MN/WI border, and also Wednesday and Wednesday night.
Flooding is the main concern. Considering the forecast analogs which
continue to show Sept 22 2010 as a top match, there is potential for
high end significant flooding, which is discussed further in the
Hydrology section of the AFD.
From a meteorology perspective, folks in north central IA are
enjoying a warm fall day with temperatures in the mid 80s and
dewpoints in the 40s, which does not exactly support heavy rain and
flooding. However just to the west low to mid 70 dewpoints are in
place along the Missouri River, and this plume of low level moisture
will be a key ingredient for heavy rain. Another key is the frontal
boundary that will stall out across the region, and allow for
repeated rounds of convection. Lastly, the tropopause height on the
Bufkit soundings exceed 150 mb by Wednesday night indicating a
tropical airmass and potential to over-achieve in terms of heavy
rain and flooding.
Those are the ingredients, and it appears that convection will
develop after sunset along the aforementioned frontal boundary. This
will gradually slide southeast along the MN/WI border, but could
produce heavy rain as it does. There is a secondary risk for severe
wind and hail highlighted by the SPC slight risk area. There should
be a break on Wednesday morning according to the HiRes models, but
with the warm front in place did not go completely dry. Increased
pops again Wednesday late afternoon as storms should begin to fire
in concert with a destabilizing atmosphere south of the front.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 330 PM CDT Tue Sep 20 2016
The heavy rainfall and flooding remain the primary weather threats
into Thursday. Depending on overall convective trends during the day
Wednesday...Wednesday night into Thursday still looks to be the
greatest risk periods for excessive rainfall.
We issued the flash flood watch earlier with confidence high enough
to include portions of the cwa through Thursday.
The nearly stationary frontal boundary is forecast to remain across
southern MN and will remain the focus for convection and heavy rain.
PW's continue to increase into Wednesday night pushing the 2 inch
value across the southeast cwa as a weak surface low lifts northeast
along the frontal boundary. This should focus the heavy rain
potential along and south of this boundary. Forcing from the strong
300hpa polar jet across southern Canada and increased moisture
convergence into system will generate 1 to 3 inch QPF amounts across
the watch area during this period. Totals are pushing 2 to 4 inches
for an average coverage for the region. We certainly have the
potential of locally high amounts...with the 12z CIPS analog once
again pointing to the Sept 2010 event.
As the northern stream trough finally exits to the east into
Thursday...the frontal boundary is expected to sag south over Iowa
...and should decrease the coverage area of any significant
accumulation. The models suggest the western CONUS trough will
advance east into Friday and this will lift the front back north as
a warm front. Later Friday into Saturday. This will increase the
convective chances once again. As the trough travels east into the
weekend...the models diverge on handling the possibility of
developing a cut off circulation. The GFS has been fairly consistent
with a more progressive trough/polar jet across the northern
CONUS...so will continue to move pops east through Sunday night.
Will hold onto some small chance pops to the east for the remainder
of the long term...in case the trough slows more toward the ECMWF
solution...and collaboration purposes.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 636 PM CDT Tue Sep 20 2016
SHRA/TSRA will develop this evening across southern MN and
progress slowly ESE during the night. Current thinking is that
much of the activity will be to the east of KRWF and south of KMSP
and KEAU. As the night progresses, low level moisture will be on
the increase with MVFR ceilings/visibilities likely by daybreak
for all sites but KSTC and KAXN. The low ceilings will prevail
through the day as a nearly stationary front meanders across
southern MN and WI. Another round of TSRA is likely Wednesday
afternoon and evening. This time the storms will likely be farther
north and more across the Twin Cities and point east.
KMSP...Elevated instability is evident this evening across the
local area with rather extensive ACCAS. A very tight and strong
gradient in instability exists currently along the MN/IA border.
Storms will develop along this gradient this evening and reach up
to near the Twin Cities by 06z and persist through the overnight
hours. Used VCTS with tempo SHRA with confidence higher on
thunderstorms over southern MN. Kept the forecast of low ceilings
and visibilities for late in the night and through the day on
Wednesday due to a frontal boundary to our south. ENE winds 10
knots or less through the period.
/OUTLOOK FOR KMSP/
Thu...MVFR. IFR likely with SHRA/TS. Wind SE 10-20 kts.
Fri...MVFR possible. Wind E 5-15kts.
Sat...VFR with MVFR/SHRA possible. Wind SE at 10g15kt.
&&
.HYDROLOGY...
Issued at 330 PM CDT Tue Sep 20 2016
In addition to the flash flood potential, river flooding is a threat
heading into the weekend. Soils remain very saturated, crops are
done taking in water, and river levels are at substantially higher
levels than normal for September (in fact, well above what we were
seeing in June and July). Running the models with current 48 hour
QPF (1.5 to 3 inches) shows a number of rivers in south
central/eastern MN and western WI rise quickly to near flood stage;
however, only an additional inch or two of mean areal precipitation
in any one basin would cause major rises to well above flood stages.
We'll be closely watching the Cannon, Zumbro, Blue Earth, Straight,
and lower Chippewa (WI) Rivers along with all tributaries to see how
the precipitation develops.
&&
.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch from 10 PM CDT this evening through Thursday
evening for WIZ024-026-028.
Flash Flood Watch from Wednesday afternoon through Thursday
morning for WIZ014>016-023-025-027.
MN...Flash Flood Watch from 10 PM CDT this evening through Thursday
evening for MNZ067-069-070-074>078-082>085-091>093.
Flash Flood Watch from Wednesday afternoon through Thursday
morning for MNZ051>053-059>063-066-068.
&&
SHORT TERM...JRB
LONG TERM...DWE
AVIATION...RAH
HYDROLOGY...CCSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 128 PM CDT TUE SEP 20 2016 MNZ051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-211200- SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE- GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 128 PM CDT TUE SEP 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP TONIGHT. FLASH FLOODING IS THE PRIMARY THREAT...BUT LARGE HAIL AND DAMAGING WIND IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE AREA FOR TONIGHT INTO THURSDAY. SEVERAL INCHES ADDITIONAL INCHES OF RAIN ARE POSSIBLE THROUGH THE WEEKEND WHICH COULD CAUSE FLOODING. THERE IS POTENTIAL FOR THE FLOODING TO BE WIDESPREAD AND SIGNIFICANT...ESPECIALLY WEDNESDAY INTO THURSDAY. THERE IS A MARGINAL RISK FOR SEVERE WEATHER WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>050-054>058-064-065-073-211200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-REDWOOD- 128 PM CDT TUE SEP 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TONIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL INCHES ADDITIONAL INCHES OF RAIN ARE POSSIBLE THROUGH THE WEEKEND WHICH COULD CAUSE FLOODING. THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
749 PM CDT TUE SEP 20 2016
WIZ028-210115-
EAU CLAIRE-
749 PM CDT TUE SEP 20 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAU CLAIRE COUNTY...
AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FALL
CREEK...OR 10 MILES SOUTHEAST OF EAU CLAIRE...MOVING EAST AT 40 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUGUSTA...FALL CREEK...FAIRCHILD...LUDINGTON...LAKE EAU CLAIRE COUNTY
PARK...ALLEN AND BRACKETT.
THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 75 AND
80.
LAT...LON 4466 9137 4484 9135 4483 9092 4461 9092
4460 9093
TIME...MOT...LOC 0048Z 270DEG 37KT 4475 9128
RAHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 949 PM CDT TUE SEP 20 2016 MNZ075-076-083-210315- NICOLLET-BLUE EARTH-LE SUEUR- 949 PM CDT TUE SEP 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH... SOUTHEASTERN NICOLLET AND SOUTHWESTERN LE SUEUR COUNTIES... AT 948 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JUDSON...OR 7 MILES WEST OF MANKATO...MOVING EAST AT 25 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANKATO...NORTH MANKATO...ST. PETER...EAGLE LAKE...NICOLLET...MADISON LAKE...KASOTA...JUDSON...OSHAWA...SKYLINE AND MANKATO AIRPORT. THIS INCLUDES THE FOLLOWING HIGHWAYS... U.S. HIGHWAY 14 BETWEEN MILE MARKERS 119 AND 140. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 48 AND 68. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4413 9417 4425 9427 4436 9393 4416 9379 TIME...MOT...LOC 0248Z 259DEG 15KT 4418 9414 SPD
The Minneapolis radar (KMPX), 84 km away, was scanning. The volume nearest the first event began at 03:26 UTC.
22 heavy rain, 19 hail, 8 flash flood, 7 flood, 2 thunderstorm wind. Local standard time, as filed.
Most of the hail that fell was pea to penny size.
A local trained weather observer measured 5.22 inches of rainfall in northern Shoreview between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 5.78 inches of rainfall north of Loretto between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 5.88 inches of rainfall in southwestern Brooklyn Park, just west of Crystal. This was between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local mesonet station measured 6.15 inches of rainfall in northern Brooklyn Center between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 6.21 inches of rainfall near Hamel between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 6.27 inches of rainfall in southern Maple Grove between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 6.44 inches of rainfall in northern Maple Grove between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 7.15 inches of rainfall in Maple Grove, just west of the intersection of Interstates 94, 494, and 694. This was during the afternoon and evening of Wednesday, September 21st.
A retired NWS employee measured 7.17 inches of rainfall in Spring Lake Park between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 7.20 inches of rainfall in Brooklyn Park (just east of Osseo) between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 7.65 inches of rainfall in far northern Fridley between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 8.11 inches of rainfall in Maple Grove (on the western edge of Fish Lake) between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 9.05 inches of rainfall in southwestern Maple Grove between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 9.76 inches of rainfall in Maple Grove (just west of Fish Lake) between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 9.86 inches of rainfall in Maple Grove (just east of Weaver Lake) during the afternoon and evening of Wednesday, September 21st.
A local trained weather observer measured 5.10 inches of rainfall near Frost between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 5.15 inches of rainfall near Wells between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 5.16 inches of rainfall near Kenyon between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 5.22 inches of rainfall south of Lemond between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 5.25 inches of rainfall near Eagle Lake between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A local trained weather observer measured 6.55 inches of rainfall near Waseca between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
A National Weather Service coop observer measured 7.64 inches of rainfall southwest of Waseca between Wednesday afternoon, September 21st, to the early morning of Thursday, September 22nd.
One foot of flowing water closed University Avenue and County Road 47 near North Town Mall.
Flood waters caused parts of Noble Parkway to close along Shingle Creek. Several cars were stalled along Noble Parkway.
A large tree, 28 inches in diameter, was blown down at Highway 100 and 70th, in Edina.
Local law enforcement officials closed numerous roads in northern Hennepin county due to flooded roadways. Officials indicated that numerous vehicles stalled and became submerged in the flood waters, especially in the cities of Maple Grove and Brooklyn Park where locally 7 to 10 inches of rain fell in less than 6 hours.
Several roads in Waseca had one to two feet of flowing water. In addition, an unverified report of 10 inches of rain fell in the northeast part of Waseca late Wednesday night. Several homes and businesses in Waseca had flooded basements and other structural problems due to the flood waters.
Flood waters caused numerous roads to become impassable on either side of University Avenue, between Highway 610 at Coon Rapids Blvd, and I-694. Water was several feet deep in far northern Fridley, with significant damage at the SpringBrook apartments, where flood waters entered seven of the nine buildings and adjacent garages, resulting in damage to many dozens of apartments. Other homes and buildings in the area also had flood waters inside their structures.
Highway 13 near Highway 14 was closed due to flood waters.
The city of Waseca continued to receive torrential rainfall that caused several roads to close. The flood waters started to affect homes that had to be evacuated.
Flood waters continued to affect the city of Waseca with the community arena reported of 6-8 inches of standing water on their ice rink.
Runoff from torrential rainfall that occurred across most of eastern and southern Blue Earth County Wednesday night, September 21st, caused numerous roads to remain impassable and closed.
Runoff from torrential rainfall that occurred across most of northern Freeborn County Wednesday night, September 21st, caused numerous roads to remain impassable and closed. Local officials indicated that nearly 300 properties in Freeborn County had reported flood damage. Repair work for regrading and re-rocking gravel roads, replacing riprap and reimbursing cost were estimated at $280,000.
Runoff from torrential rainfall that occurred across most of Steele County Wednesday night, September 21st, caused numerous roads to remain impassable and closed.
Runoff from torrential rainfall that occurred across most of Waseca County Wednesday night, September 21st, caused numerous roads to remain impassable and closed.
Runoff from torrential rainfall that occurred across most of southern Goodhue County Wednesday night, September 21st, caused numerous roads to remain impassable and closed.
Runoff from torrential rainfall that occurred across most of southern Rice County Wednesday night, September 21st, caused numerous roads to remain impassable and closed. The flooding incident created over $700,000 in property damage amounts, according to Rice County Emergency Management.
Runoff from torrential rainfall that occurred across most of southern Le Sueur County Wednesday night, September 21st, caused numerous roads to remain impassable and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2016Every state in 2016This day in weather historyWarnings in Minnesota, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657119, 659583, 657120, 657121, 659582, 657122, 657123, 659588, 656490, 659585, 659586, 656491, 659448, 659452, 659454, 659455, 659456, 659457, 659460, 659463, 659464, 659465, 659467, 659468, 659469, 659470, 659471, 656492, 656493, 656494, 656495, 656496, 659445, 659446, 659447, 659449, 659450, 659461, 659466, 656497, and more.